Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 3, 2012, 8:17 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Mar 4, 2012, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 8:17 PM CST (02:17 UTC)
- In effect from
- Mar 4, 2012, 10:00 AM CST
- Expired
- Mar 4, 2012, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS73 KOAX 040217 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 817 PM CST SAT MAR 3 2012 ...PLAN ON STRONG NORTHWEST WINDS ON SUNDAY... .NORTHWEST WINDS WILL BECOME STRONG AND GUSTY ON SUNDAY BEHIND A FAST MOVING COLD FRONT. NORTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA WILL EXPERIENCE WIND GUSTS OF 45 MPH. NEZ011-012-016>018-031>033-041030- /O.NEW.KOAX.WI.Y.0006.120304T1600Z-120304T2200Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-CUMING- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...NORFOLK...STANTON...WEST POINT...WISNER 817 PM CST SAT MAR 3 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST SUNDAY. * TIMING...10 AM TO 4 PM SUNDAY. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO 35 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-041030- /O.NEW.KOAX.WI.Y.0006.120304T1800Z-120304T2200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...TEKAMAH... OAKLAND...LYONS...DECATUR...BLAIR 817 PM CST SAT MAR 3 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 4 PM CST SUNDAY. * TIMING...NOON TO 4 PM SUNDAY. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO 35 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NIETFELD
4 follow-up statements
557 WWUS73 KOAX 040936 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 336 AM CST SUN MAR 4 2012 ...PLAN ON STRONG NORTHWEST WINDS TODAY... .NORTHWEST WINDS WILL BECOME STRONG AND GUSTY FROM NORTHWEST TO SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA FROM MID MORNING THROUGH EARLY AFTERNOON. THE WINDS WILL BE INCREASING BEHIND A FAST MOVING COLD FRONT WITH WIND SPEEDS OF 30 MPH AND SOME GUSTS OVER 45 MPH EXPECTED. A FEW RAIN OR SNOW SHOWERS COULD ACCOMPANY OR OCCUR JUST AHEAD OF THE FRONT AS WELL. NEZ030-041745- /O.EXB.KOAX.WI.Y.0006.120304T1600Z-120304T2300Z/ BOONE- INCLUDING THE CITIES OF...ALBION...ST. EDWARD 336 AM CST SUN MAR 4 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...10 AM TO 5 PM TODAY. * WINDS...NORTHWEST WINDS GUSTING TO 50 MPH AND SUSTAINED AT 25 TO 35 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ042>044-050>053-065>068-078-088>093-041745- /O.EXB.KOAX.WI.Y.0006.120304T1800Z-120304T2300Z/ PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 336 AM CST SUN MAR 4 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * TIMING...NOON UNTIL 5 PM TODAY ALTHOUGH THE STRONGEST WINDS MAY NOT REACH FAR SOUTHEAST NEBRASKA UNTIL EARLY AFTERNOON. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO 35 MPH. SOME GUSTS OF 50 MPH COULD OCCUR...ESPECIALLY FROM COLUMBUS SOUTHEAST THROUGH LINCOLN AND FALLS CITY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016-017-031-041745- /O.EXT.KOAX.WI.Y.0006.120304T1600Z-120304T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... NORFOLK 336 AM CST SUN MAR 4 2012 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * TIMING...10 AM TO 5 PM TODAY. * WINDS...NORTHWEST WINDS GUSTING TO OVER 45 MPH AND SUSTAINED AT 25 TO 35 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-045-041745- /O.EXT.KOAX.WI.Y.0006.120304T1800Z-120304T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...BLAIR 336 AM CST SUN MAR 4 2012 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... * TIMING...NOON TO 5 PM TODAY ALTHOUGH THE STRONGEST MAY NOT REACH SECTIONS OF WESTERN IOWA UNTIL MID AFTERNOON. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO 35 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
108 WWUS73 KOAX 041606 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1006 AM CST SUN MAR 4 2012 ...STRONG NORTHWEST WINDS TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH MID AFTERNOON. THE WINDS WILL BE INCREASING BEHIND A FAST MOVING COLD FRONT WITH WIND SPEEDS OF 30 TO 35 MPH AND GUSTS OVER 45 MPH EXPECTED. NEZ011-012-016-017-030-031-042300- /O.CON.KOAX.WI.Y.0006.000000T0000Z-120304T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... ALBION...ST. EDWARD...NORFOLK 1006 AM CST SUN MAR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...10 AM TO 5 PM TODAY. * WINDS...NORTHWEST WINDS GUSTING TO 50 MPH AND SUSTAINED AT 25 TO 35 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045- 050>053-065>068-078-088>093-042300- /O.CON.KOAX.WI.Y.0006.120304T1800Z-120304T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY... WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION... LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1006 AM CST SUN MAR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...NOON TO 5 PM TODAY ALTHOUGH THE STRONGEST MAY NOT REACH SECTIONS OF WESTERN IOWA UNTIL MID AFTERNOON. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO 35 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
723 WWUS73 KOAX 042106 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 306 PM CST SUN MAR 4 2012 ...STRONG NORTHWEST WINDS INTO EARLY EVENING... .STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA INTO THE EARLY EVENING HOURS...THEN DIMINISH. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-050000- /O.EXT.KOAX.WI.Y.0006.000000T0000Z-120305T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 306 PM CST SUN MAR 4 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...UNTIL 6 PM TODAY. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH SOME GUSTS NEAR 50 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
657 WWUS73 KOAX 050003 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 603 PM CST SUN MAR 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-050115- /O.EXP.KOAX.WI.Y.0006.000000T0000Z-120305T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 603 PM CST SUN MAR 4 2012 ...WIND ADVISORY ALLOWED TO EXPIRE... STRONG NORTHWEST WINDS WILL DECREASE THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 3, 6:03 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 3, 6:03 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 603 PM CST SAT MAR 3 2012 .AVIATION... MAIN AVIATION CONCERNS WILL COME WITH THE PASSAGE OF A FAST MOVING COLD FRONT ON SUNDAY. EXPECT THE FRONT TO PASS THROUGH KOFK AROUND 14Z...KLNK AROUND 15Z... AND KOMA AROUND 17Z. FAIRLY STRONG NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT...WITH SUSTAINED WINDS OF AT LEAST 20 KNOTS AND GUSTS TO 35 KNOTS ESPECIALLY IN THE AFTERNOON. WE EXPECT VFR CONDITIONS THROUGHOUT THE TAF PERIOD. HOWEVER KOFK MAY SEE SOME LIGHT SNOW IN THE 09Z-12Z PERIOD JUST PRIOR TO THE COLD FRONTAL PASSAGE. CIGS COULD DROP AS LOW AS OVC015 DURING THAT TIME AS WELL. NIETFELD && .PREV DISCUSSION... /ISSUED 245 PM CST SAT MAR 3 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY. LIGHT SPRINKLES OR FLURRIES SHOWING UP ON RADAR AT 20Z WEST OF A KOLU TO KLNK LINE. RUC FORECAST SOUNDINGS INDICATE SOME MID LEVEL SATURATION AND INSTABILITY FOR A TIME THIS AFTERNOON BEFORE DISSIPATING WITH LOSS OF HEATING. ANOTHER CHANCE OF LIGHT PRECIP COMES INTO THE PICTURE LATE TONIGHT AS A FAST MOVING CLIPPER SYSTEM DROPS INTO THE NORTHERN PLAINS THEN CONTINUES INTO THE MID MISSISSIPPI VALLEY ON SUNDAY. NAM AND GFS SHOW A SIMILAR TRACK IN TAKING THE WAVE ACROSS CENTRAL IOWA WHILE THE ECMWF IS A BIT FURTHER WEST ALONG THE NEBRASKA IOWA BORDER. CURRENT FORECAST WILL FOLLOW THE MORE EASTERLY TRACK AND BRING SOME SMALL POPS INTO NORTHEAST NEBRASKA LATE TONIGHT WITH LIGHT SNOW OR FLURRIES JUST EAST OF THE AREA SUNDAY MORNING. NORTHWEST WINDS WILL ALSO PICK UP ON THE BACKSIDE OF THIS SYSTEM SUNDAY WITH ADVISORY LEVEL WINDS INDICATED FOR SUNDAY AFTERNOON ACROSS ALL BUT THE FAR SOUTHERN PART OF THE CWA. WILL NOT ISSUE ANY HEADLINES AT THIS TIME AND LET LATER SHIFT REEVALUATE TRACK OF THE SYSTEM IN NEXT MODEL RUN. WARMER AIR RETURNS MONDAY INTO TUESDAY AS RIDGE MOVES OVER THE REGION AND FLATTENS AHEAD OF THE NEXT UPPER WAVE DROPPING INTO THE WESTERN CONUS. MUCH ABOVE NORMAL TEMPERATURES EXPECTED ON TUESDAY WITH HIGHS APPROACHING 70 IF MODELS MAINTAIN TIMING OF COLD FRONT COMING INTO THE AREA LATE ON TUESDAY IN FUTURE RUNS. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THE MAIN CONCERN IN THIS PERIOD IS THE CHANCE OF PRECIPITATION FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LATEST MODELS WERE IN GOOD AGREEMENT WITH THE LARGE SCALE PATTERN AT THE BEGINNING OF THIS PERIOD...SHOWING A 500 MB TROUGH OVER THE ROCKIES. ENERGY WITH THIS TROUGH SPLITS INTO TWO PIECES. ONE SHOULD AFFECT THE NORTHERN PLAINS AND THE OTHER BRIEFLY BECOMES A CLOSED LOW OVER THE FOUR CORNERS REGION. SOME LIGHT PRECIPITATION IS POSSIBLE ALONG AND BEHIND A COLD FRONT THAT WILL PUSH SOUTHEAST THROUGH THE REGION TUESDAY NIGHT. GFS SEEMS TO HAVE TRENDED TOWARD YESTERDAYS ECMWF SOLUTION...AND THE 12Z GFS SHOWED 850 MB DEWPOINTS 0 TO 6 DEGREES C AHEAD OF THE FRONT. LAPSE RATES ARE DECENT...AND 850 MB LIFTED INDICES DROP TO NEAR ZERO TUESDAY NIGHT...SO SOME THUNDER APPEARS POSSIBLEIN SOUTHEAST NEBRASKA. CHANCES INCREASE FOR WEDNESDAY AND POTENTIAL RAINFALL AMOUNTS ARE HIGHER...MAINLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. EXPECT DRY CONDITIONS THURSDAY THROUGH SATURDAY...WITH HIGHS MOSTLY IN THE 40S TO LOWER 50S. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Mar 3, 4:06 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 406 PM CST SAT MAR 3 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 406 PM CST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY WINDY CONDITIONS ARE EXPECTED TO MOVE INTO THE AREA SUNDAY AFTERNOON. WIND GUSTS MAY APPROACH 50 MPH IN NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. FOBERT
Nearby
Wind Advisories in Nebraska, 2012Wind Advisories in Iowa, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.